Universidad Complutense de Madrid
E-Prints Complutense

Closed oriented 3-manifolds as 3-fold branched coverings of S 3 of special type

Impacto

Downloads

Downloads per month over past year



Hilden, Hugh Michael and Montesinos Amilibia, José María and Thickstun, Thomas L. (1976) Closed oriented 3-manifolds as 3-fold branched coverings of S 3 of special type. Pacific Journal of Mathematics, 65 (1). pp. 65-76. ISSN 0030-8730

[img]
Preview
PDF
1MB

Official URL: http://projecteuclid.org/pjm


URLURL Type
http://pjm.math.berkeley.edu/Publisher


Abstract

The first author [Amer. J. Math. 98 (1976), no. 4, 989–992] and the second author [Quart. J. Math. Oxford Ser. (2) 27 (1976), no. 105, 85–94] have shown that any closed orientable 3-manifold M is a 3-fold cover of S3 branched over a knot. In the present paper it is proved that matters may be arranged so that the curve in M which covers the branch set in S3 bounds a disc in M.


Item Type:Article
Uncontrolled Keywords:Topology of general 3-manifolds
Subjects:Sciences > Mathematics > Topology
ID Code:17270
Deposited On:29 Nov 2012 10:26
Last Modified:12 Dec 2018 15:14

Origin of downloads

Repository Staff Only: item control page